# SDR BJNA090101

- Difficulty date: January 29, 2009
- Submitted: February 24, 2009
- Operation: Air carrier
- Aircraft: N43XA
- Make and model: Boeing 737-400
- Aircraft serial: 24796
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: GTCP85129J
- Part serial: P30557
- Condition: Overheated
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: A

## Discrepancy

APU FIRE/OVHT LIGHT ILLUMINATED IN FLIGHT.  QRH/MEMORY ITEMS FOLLOWED, BOTTLE DISCHARGED, FIRE/OVHT LIGHT EXTINGUISHED.  INSPECTION FOUND HEAT DAMAGE TO OVHT/FIRE DETECTION WIRING AND POSSIBLE TURBINE WHEEL FAILURE.  REMOVED AND REPLACED APU.  FAILURE ANALYSIS - PROBABLE CAUSES ARE DEFECTIVE TEMPERATURE CONTROL SYS/ INCORRECT TURBINE BEARING SLEEVE INSTALLED, WHICH WOULD RESULT IN EXCESSIVE VIBRATION FOLLOWED BY CONTACT OF THE TURBINE WHEEL AND SHROUD.  (K)
